# SDR 2002FA0000653

- Difficulty date: April 29, 2002
- Submitted: May 16, 2002
- Operation: General aviation
- Aircraft: N355AB
- Make and model: Piper PA-44-180
- Aircraft serial: 4496093
- Engine: Lyc O360E1A6
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 86245834
- Condition: Cracked
- Location: Eng Carburetor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HOUR INSPECTION, TECH FOUND RIGHT AND LEFT ENGINE CARBURETOR HEAT AIRBOXES CRACKED.  RIGHT AIRBOX WAS CRACKED AT HOT AIR INLET, LOCATED AT THE POINT WHERE TUBE IS WELDED TO AIRBOX AND EXTENDING HALFWAY AROUND THE TUBE.  LEFT AIRBOX WAS CRACKED AT THE COLD AIR INLET AND EXTENDED ALMOST ALL THE WAY AROUND THE TUBE, RESULTING IN ALMOST COMPLETE SEPARATION OF THE TUBE FROM AIRBOX.  CAUSE: MAY BE POOR DESIGN OF AIRBOX, WEAK WELDS AT BOTH HOT AND COLD AIR TUBES.
